Wyoming, 2019High Wind in Wyoming, November 2 to 3, 2019
November 2 to 3, 2019 · NWS CYS · 1 event in 1 county or zone
High winds were felt across Interstate 80 between Elk Mountain and Arlington near the foothills of the Snowy Range with sustained winds over 40 mph and gusts into the low 60 mph range.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
High winds were felt across Interstate 80 between Elk Mountain and Arlington near the foothills of the Snowy Range with sustained winds over 40 mph and gusts into the low 60 mph range.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before the first event at Nov 2, 1:00 AM MST, 2 hours 26 minutes earlier.
Area forecast discussion, Nov 2, 1:00 AM MST, 2 hours 26 minutes before
Area Forecast Discussion
National Weather Service Cheyenne WY
200 AM MDT Sat Nov 2 2019
.SHORT TERM...(Today through Monday night)
Issued at 200 AM MDT Sat Nov 2 2019
Forecast challenges in the short term deal with strong winds today
and a Clipper System track on Monday.
Currently...Surface analysis showing an area of high pressure over
western Wyoming that extends southeastward into northwest
Colorado. IR imagery showing clear skies over the entire area.
WYDOT sensors out by Arlington showing wind gusts increasing...up
to 45 mph at Arlington and Halleck Ridge.
As for the High Wind Warning today...Craig to Casper gradients
continue to increase. 850mb height gradients peak out at 63mtrs
after 12Z this morning with 700mb gradients near 50mtrs. GFS 700mb
winds also increase up to 40-45kts after 12Z...so will continue
warnings we have out right now. Gradients ease after 18Z
today...so maybe day shift can cancel the warnings early.
Attention turns to Sunday night to Monday. Still quite a
difference in model solutions on a Clipper system moving southeast
out of Montana.. ECMWF continues to show a fairly widespread area
of qpf Sunday night and especially Monday morning across southeast
Wyoming and Nebraska Panhandle. GFS on the other hand...tracks the
system across western South Dakota with our CWA remaining dry.
Because the ECMWF has been so consistent from run to run...will
continue following its guidance. Did increase PoPs over the NBM
guidance on PoPs for this time.
.LONG TERM...(Tuesday through Friday)
Issued at 200 AM MDT Sat Nov 2 2019
Dry and warmer Tuesday as the surface front moves east along with
a surface low across Nebraska. Warmth short-lived as the next
surge of colder air drops down the plains Tuesday night and Weds
in association with the next clipper-type system which then
glances the CWA Weds night into Thursday, likely bringing some
snow showers with it. Continued chilly Thursday then warmer air
returns Friday as the surface high settles over the southern
plains and upper ridging moves toward this area.
&&
.AVIATION...(For the 06Z TAFS through 06Z Sunday morning)
Issued at 1040 PM MDT Fri Nov 1 2019
VFR conditions expected next 24 hours as high pressure over
western Wyoming dominates the weather. Northwest upper level
windflow providing downsloping off the Laramie Range for mainly
clear skies. Gusty winds across southeast Wyoming after sunrise.
&&
.FIRE WEATHER...
Issued at 200 AM MDT Sat Nov 2 2019
Windy conditions across southeast Wyoming today with wind prone
areas seeing wind gusts close to 60-65 mph. Elsewhere...gusts to
40 mph look to be a pretty good bet. Sunny and dry today with
afternoon humidity falling to the 30s and 40s. Recent fuels
updates have no fuels as ready...so fire weather concerns are low.
Clipper system Sunday night into Monday could bring additional
minor snow accumulations to areas along and east of the Laramie
Range.
&&
.CYS WATCHES/WARNINGS/ADVISORIES...
WY...High Wind Warning until 6 PM MDT this evening for WYZ106-110-116.
NE...None.
&&
SHORT TERM...GCC
LONG TERM...RE
AVIATION...GCC
FIRE WEATHER...GCC
Hazardous weather outlook, Nov 1, 1:08 PM MST, 14 hours 18 minutes before
Hazardous Weather Outlook
National Weather Service Cheyenne WY
208 PM MDT Fri Nov 1 2019
WYZ106-110-116-022015-
Central Laramie Range and Southwest Platte County-
North Snowy Range Foothills-South Laramie Range-
208 PM MDT Fri Nov 1 2019
This hazardous weather outlook is for portions of south central
Wyoming and southeast Wyoming.
.DAY ONE...THIS AFTERNOON AND TONIGHT
No hazardous weather is expected at this time.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
High Wind Warning in effect from 1 AM MDT to 6 PM MDT Saturday for
sustained winds 40 to 45 mph and gusts up to 60 mph. Those
traveling with trailers or light, high-profile vehicles should
exercise caution while traveling along area interstates and
highways.
.Spotter information statement...
Spotter activation will not be needed.
High Wind, North Snowy Range Foothills
- When
- November 2, 3:26 AM MST to November 3, 2:18 AM MST
- Where
- North Snowy Range Foothills forecast zone
- Measured
- 54 kt (62 mph) measured gust
- Reported by
- Department of Highways
- Coordinates
- 41.675, -106.327 (the zone’s center; the record gives no point)
Wyoming Department of Transportation sensor along Interstate 80 at Foote Creek or three miles northwest of Arlington measured the reported wind speed.
- High Wind
- Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.
After NWS Directive 10-1605, the rules offices file Storm Data by.
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 855373.